MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-8-3D-SS
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a the axium coil could not be detached using the detacher and when tried to detach using the emergency separation mechanism.The coil detached when when the delivery wire was pulled into the microcatheter, it was reported there was no patient was involved in this event.The devices were prepared as indicated in the package insert.  the physician tried to detached coil with the instant detacher 2 to 3 times.They did not try with another instant detacher.They tried one time with a manual attempt via a hypotube.Ancillary devices: headway microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the coil was not implanted, and there was no kink/damage observed to the pushwire.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium prime coil was returned for analysis within a shipping box and within 3 resealable plastic biohazard pouches.The already detached implant coil was returned within a smaller resealable plastic pouch.The headway micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found fully retracted out of the coupler tube.There is indication of detachment attempts using an instant detacher at this location.The axium prime pusher was found broken at the positive load indicator and the break indicator; indicative of detachment attempts at these locations.The segments were still retained by the release wire.The pusher was found bent and kinked throughout the entire length.The coin was found partially retracted out the lumen stop.The shield coil was found slightly stretched.The retainer ring was found damaged (ovalized).The detached implant coil was found slightly damaged.No damages or irregularities were found with the detach element.Testing/analysis: the inner diameter of the retainer ring could not be measured due to the damages.The detach element ball outer diameter was measured to be 0.038¿, which is within specification (specification: 0.038¿ ± 0.001¿).The exposed release wire was retracted, and the coin was found to not move with the release wire.The release wire eventually became stuck and broke.No other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿premature detach.From non-detach" was confirmed.It is likely the release wire was broken causing the coin to not retract during detachment, leading to the non-detachment.It is not possible to determine where the break had occurred as the proximal release wire segment became stuck within the pusher and broke.Possible causes for release wire break are damaged pusher or retracting the release wire against resistance.It is likely the device then detached due to the damage to the retainer ring causing the detach element to slip out.Possible causes for damage to retainer ring are tortuous anatomy, coil not retracted in a one-to one motion with the implant pusher during repositioning, pushwire rotation, user advances/retract coil against resistance.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13981283
Report Number2029214-2022-00556
Device Sequence Number20225848
Product Code KRD
UDI-Device Identifier00847536008168
UDI-Public00847536008168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2024
Device Model NumberAPB-4-8-3D-SS
Device Catalogue NumberAPB-4-8-3D-SS
Device Lot Number221689779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/07/2022
05/06/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/04/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown